MAUDE Adverse Event Report: ZIMMER ORTHOPAEDIC MFG. LTD. NEXGEN LPS-FLEX GSF OPT SZ D-R; PROSTHESIS, KNEE

ZIMMER ORTHOPAEDIC MFG. LTD. NEXGEN LPS-FLEX GSF OPT SZ D-R; PROSTHESIS, KNEE
Catalog Number 00576401452
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Pain (1994); Aseptic loosening (4883)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported by patients¿ legal counsel that the patient underwent a knee arthroplasty about four years ago.Patient is claiming/experiencing increasing pain, and bone scan revealed aseptic loosening per patient.No revision has been reported at this time.
 
Additional Manufacturer Narrative
(b)(4).Suggested code (annex g)- mechanical (g04) - femur customer has indicated that the product will not be returned to zimmer biomet for investigation, as the device remains implanted.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.D10: additional associated products 00598002702 nexgen ps mic pre st tib plt sz2 lot# 62606389 unk nexgen bearing lot# unk.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.(b)(6) nexgen ps mic pre st tib plt sz2 lot# 62606389.(b)(6) articular surface size cd 10 mm lot# 64859868.(b)(6) all poly petella std cemented size 29mm dia 8.0mm lot# 64774846.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected, updated: b4, b5, g3, g6, h1, h2, h3, h6, h10, h11.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history records identified no deviations or anomalies during manufacturing related to the reported event.The reported products were reviewed for compatibility with no issues noted.Radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: visit 1: ap and lateral weightbearing x-ray views of the right knee show cemented total knee arthroplasty components.The femoral component alignment and position is grossly unremarkable.The tibial component exhibits approximately 4-5 degrees varus positioning.There appears to be wide radiolucent line underlying the medial tibial tray, as well as radiolucencies at tibial stem metal-bone interfaces suspicious for loosening.Radiolucent lines are also noted at metal-bone interfaces at the proximal tibial stem component anteriorly and at the posterior femoral component.Visit 3: ap weightbearing x-ray view of the right knee again shows varus positioning of the tibial component.Radiolucent line at the medial tibial tray-bone interface is suspicious for loosening.Elsewhere, there are thin nonspecific radiolucent lines at the tibial stem metal-bone interface medially and laterally.Visit 4 (pre-revision, no date): ap weightbearing x-ray view of the right knee again shows varus positioning of the tibial component, similar to prior exams.Since prior exam, there is increased radiolucency at the medial tibial tray metal-bone interface and increase in width of radiolucent lines at tibial stem metal-bone interfaces medially and laterally, consistent with loosening of the tibial component.Reduced bone mineral density is suggested radiographs at all 4 visits the event is confirmed.A definitive root cause cannot be determined.No corrective actions, preventive actions, or field actions resulted after investigation of this event.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
NEXGEN LPS-FLEX GSF OPT SZ D-R
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
Manufacturer (Section G)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key22357966
Report Number3007963827-2025-00262
Device Sequence Number8081929
Product Code JWH
UDI-Device Identifier00889024192249
UDI-Public(01)00889024192249(17)300531(10)64683685
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
K173057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number00576401452
Device Lot Number64683685
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/06/2025
Supplement Date Received by Manufacturer07/16/2025
10/15/2025
Initial Report FDA Received Date06/30/2025
Supplement Report FDA Received Date08/10/2025
11/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/14/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale
Patient Weight54 KG